Format

Send to

Choose Destination
Case Rep Gastroenterol. 2018 Aug 31;12(2):546-550. doi: 10.1159/000492209. eCollection 2018 May-Aug.

Lorazepam as a Cause of Drug-Induced Liver Injury.

Author information

1
Department of Internal Medicine, Uenohara Municipal Hospital, Uenohara-shi, Japan.
2
Department of Diagnostic and Generalist Medicine, Dokkyo Medical University Hospital, Tochigi, Japan.
3
Internal Medicine and Gastroenterology, Kusabana Clinic, Tokyo, Japan.
4
Department of Gastroenterology, Ito Municipal Hospital, Shizuoka, Japan.
5
Department of Gastroenterology and Hepatology, Nerima-Hikarigaoka Hospital, Tokyo, Japan.

Abstract

Lorazepam is a benzodiazepine derivative that is globally used for the therapy of anxiety and insomnia. A 51-year-old Japanese man with yellowish discoloration of the eyes and skin and pruritus was admitted due to liver dysfunction. He had taken lorazepam approximately 5 months prior to this admission. The clinical presentation and pathologic findings in the liver were consistent with drug-induced liver injury. After cessation of lorazepam, treatment with Stronger neo-minophagen C and ursodeoxycholic acid was started, and his liver injury resolved after 59 days. This case must serve as a warning to physicians to be aware of the possibility of unexpected liver injury caused by lorazepam.

KEYWORDS:

Depression; Drug-induced liver injury; Lorazepam

Supplemental Content

Full text links

Icon for S. Karger AG, Basel, Switzerland Icon for PubMed Central
Loading ...
Support Center